MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE, SURGICAL
Model Number 292.16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hty.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the or/mdrd manager informed the sales consultant of a concern over the packaging of 10 pack k-wires.There have been three incidents in the past 6 months where a trocar point wire has come right through the packaging and injured an mdrd staff's hand.The incidents occurred after the restocking of the instrument tray during the reprocessing/sterilizing protocols.The most recent incident was more severe in that the wire went through the hand (previous incidents were only minor pricks/cuts).These incidents have all happened when only 1 or 2 wires are left in the pack and upon closing the pack, the wire has easily gone through the plastic.The sales consultant provided suggestions to avoid these incidents but there is a concern over the packaging and the staff believes the plastic feels more "flimsy" than in the past.This report is for a 1.6mm kirschner wire w/trocar point 150mm.This is report 1 of 1 for (b)(4) and captures the second incident.The first and third incidents are captured under (b)(4), respectively.

Brand Name
1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM
Common Device Name
WIRE, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11828952
Report Number2939274-2021-02380
Device Sequence Number17027988
Product Code LRN
UDI-Device Identifier20886982180374
UDI-Public(01)20886982180374
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number292.16
Device Catalogue Number292.16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;